Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 55, NWS Buffalo, NY

June 13, 2016

NWS Buffalo, NY issued this small craft advisory at Jun 13, 2016, 4:10 AM EDT. It took effect at Jun 13, 2016, 2:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2016, 4:10 AM EDT (08:10 UTC)
In effect from
Jun 13, 2016, 2:00 PM EDT
Expired
Jun 13, 2016, 9:40 PM EDT
In force
8 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

808 
WHUS71 KBUF 130810
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
410 AM EDT MON JUN 13 2016

LOZ043>045-131615-
/O.CAN.KBUF.SC.Y.0054.000000T0000Z-160613T0900Z/
/O.NEW.KBUF.SC.Y.0055.160613T1800Z-160614T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
410 AM EDT MON JUN 13 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
EDT THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-130915-
/O.CAN.KBUF.SC.Y.0054.000000T0000Z-160613T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
410 AM EDT MON JUN 13 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA.

$$
4 follow-up statements
675 
WHUS71 KBUF 130812
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
412 AM EDT MON JUN 13 2016

LOZ043>045-131700-
/O.CON.KBUF.SC.Y.0055.160613T1800Z-160614T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
412 AM EDT MON JUN 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM EDT THIS EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
395 
WHUS71 KBUF 131526
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1126 AM EDT MON JUN 13 2016

LOZ043>045-132330-
/O.CON.KBUF.SC.Y.0055.160613T1800Z-160614T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1126 AM EDT MON JUN 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
573 
WHUS71 KBUF 132043
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
443 PM EDT MON JUN 13 2016

LOZ043>045-140300-
/O.CON.KBUF.SC.Y.0055.000000T0000Z-160614T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
443 PM EDT MON JUN 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
794 
WHUS71 KBUF 140140
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
940 PM EDT MON JUN 13 2016

LOZ043>045-140245-
/O.CAN.KBUF.SC.Y.0055.000000T0000Z-160614T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
940 PM EDT MON JUN 13 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.


$$

SMITH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 13, 3:43 AM EDT, 27 minutes earlier.

Area forecast discussion, Jun 13, 3:43 AM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
343 AM EDT MON JUN 13 2016

.SYNOPSIS...
High pressure draped from James Bay to the Upper Great Lakes
will continue to slowly build into our region today and bring
fair dry weather...though temperatures will still remain on the
cool side for mid June. The axis of the high will then settle
directly overhead Tuesday and Wednesday...resulting in fair dry
weather continuing along with a return to warmer temperatures.
Low pressure diving from the Upper Midwest to the Ohio Valley
Wednesday night and Thursday will then bring a likelihood of
some rain to areas from the Finger Lakes westward...where there
could also be a few thunderstorms.

&&

.NEAR TERM /THROUGH TONIGHT/...
During the course of today...vertically stacked low pressure over
the Canadian Maritimes will slowly meander its way northeastward...
while surface-based ridging and drier air extending from James
Bay to the Upper Great Lakes builds eastward into our region.
This will bring an end to any leftover isolated sprinkles across
the North Country...with dry conditions expected otherwise.
Cloud cover will generally be a mix of sun and clouds...with
lingering stratocu from the Southern Tier northeastward across
the Finger Lakes and North Country receding/mixing out from west
to east...while mid and high clouds increase from northwest to
southeast as a plume of mid and upper level moisture (the remains
of a decaying MCS currently over the Upper Great Lakes) is
advected into our region by the prevailing northwesterly flow
aloft. The combination of the aforementioned cloud cover and
lingering cool cyclonic flow across our region will result in
one more day of cooler than normal temperatures...with daytime
highs largely ranging in the mid to upper 60s.

Tonight...the axis of the surface ridge will settle into the
Lower Great Lakes. This will promote continued fair dry weather...
with the aforementioned mid and high cloud cover also getting
shunted to our south and west by a brief amplification of the
upper level flow across the Great Lakes...which will translate
into clearing skies for our region. With a cool dry airmass
in place...skies clearing...and winds becoming light...we can
expect good radiational cooling...which will allow overnight
lows to settle into the mid and upper 40s across the majority
of the area...with only the immediate lakeshores failing to
drop below 50 degrees.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
Canadian high pressure centered over Hudson Bay will extend
southward across the Lower Great Lakes Tuesday and Wednesday...
finding itself wedged between an approaching shortwave over the
Northern Plains and a deep storm system anchored over the Canadian
Maritimes. Both days will feature plenty of sunshine while
temperatures will moderate from the 70s on Tuesday to the 80s in
most areas Wednesday. While dew points will slowly climb with the
rising mercury...a northerly wind component supplied by the Canadian
sfc high will keep it comfortable with dew points remaining well
below 60.

The next weather feature can be clearly seen in WV imagery over Srn
California this morning. This shortwave energy will eventually make
its way to the Upper Mississippi Valley by Wednesday...after which
it will push southeast across the Great Lakes region. Its attendant
sfc low will consolidate in the process...and while there will be
little upper level dynamics to work with...a ribbon of increased
baroclinicity on the northern side of the system will extend across
our forecast area. This will set the stage for some badly needed
showers over the western counties...and possibly a thunderstorm or
two. There could even be a band of steadier rain that could produce
over a half inch of pcpn.

The unsettled weather will continue across most of Western New York
Thursday into Thursday night...as the sfc low will slowly make its
way to the southeast across Lake Erie to the Mid Atlantic states.
Have raised pops over the western counties for both periods...with
likely pops now in place for the bulk of western New York. Given the
track of the sfc low...have opted to call the pcpn 'rain' (likely
pops) rather than showers as isentropic lift should dominate as a
lifting/forcing mechanism...thus making the pcpn more uniform and
less convective. Have kept the mention of thunder in though...as
BUFKIT still suggests enough instability for embedded convection.
Meanwhile across the Eastern Lake Ontario region...there will be
enough ridging in place to keep rainfree weather intact. Temps
Thursday will be in the 70s...with an 80 deg reading not out of the
question in the Thousand Islands Region.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
A spectacular looking weekend should be in store for our forecast
area...but parts of the region will first have to get through some
residual light showers and stubborn cloud cover.

The Pacific shortwave that will bring some welcomed/needed rainfall
to the western counties on Thursday will exit off the Mid Atlantic
Coast on Friday. While there could be some leftover showers across
the Southern Tier Friday morning...ridging over the Upper Great
Lakes will extend across Eastern Ontario into Quebec and this will
promote clearing from north to south across our forecast area.

This ridge will generally be in place across the Lower Great Lakes
for both Saturday and Sunday...but we will have to keep an eye on a
deepening closed low off the New Jersey Coast. The system that will
have produced rain across parts of the region earlier in the week is
expected to close off into a deep stacked low off the coast...and
some members of the ECMWF and GEFS ensemble packages 'back' the
system to the west far enough to suggest that clouds and even some
showers could find their way over eastern sections of our forecast
area. At this point though...this is an unlikely scenario.

Temperatures during this period will moderate a few degrees each
day...reaching into the low to mid 80s by Sunday. The higher temps
will be accompanied by dew points that will climb no higher than
the mid 50s...so fairly comfortable conditions are anticipated.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
During the course of today...lingering MVFR/low VFR stratocu from
the Southern Tier northeastward across the Finger Lakes and North
Country will recede/mix out from west to east as surface-based
ridging and drier air builds eastward across the region at the
lower levels...resulting in conditions improving back to VFR
areawide. Meanwhile...mid and high clouds will increase from
northwest to southeast as a swath of mid and upper level moisture
(the remains of a decaying MCS currently over the Upper Great Lakes)
is advected into our region by the prevailing northwesterly flow
aloft.

Tonight...the aforementioned mid and high cloud cover will get
shunted southward into the Ohio Valley as the upper level flow
briefly re-amplifies over the Great Lakes...while the axis of the
surface ridge settles directly across the Lower Great Lakes. All of
this will lead to clearing skies...and continued widespread VFR
conditions.

Outlook...
Tuesday and Wednesday...VFR.
Thursday...VFR/MVFR with showers becoming likely south of Lake
Ontario...where there could also be a few thunderstorms.
Friday...Mainly VFR with a chance of showers across the Southern
Tier.

&&

.MARINE...
Winds will continue to diminish through the early to mid morning
hours across Lake Ontario...with conditions falling below advisory
criteria before daybreak...allowing the cancellation of the existing
small craft advisories.

The above stated...winds will briefly increase back to low-end
advisory levels across the eastern half of Lake Ontario for this
afternoon and early this evening...warranting a new small craft
advisory for nearshore portions of the lake from Hamlin Beach to
the Saint Lawrence River.

More tranquil conditions will then return tonight as the axis of
surface high pressure settles into the Lower Lakes Region...then
will continue through midweek as the high remains in place.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement from 2 PM EDT this afternoon through
     this evening for NYZ004>006.
MARINE...Small Craft Advisory from 2 PM this afternoon to 11 PM EDT
         this evening for LOZ043>045.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Jun 12, 9:24 PM EDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
924 PM EDT SUN JUN 12 2016

NYZ001>008-010>014-019>021-085-140130-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
924 PM EDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140130-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
924 PM EDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SMITH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:58 AM EDTBeach Hazards StatementBUFCayuga, Oswego, Wayne18 hr

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.